Advanced Project Controls from the Owner's Perspective

February 27 - 29, 2024 (Tue, Wed, Thu) -- REGISTRATION IS CLOSED

1.2 CEUs

$500 member / $600 non-member

This live, instructor-led seminar will be held over 3 consecutive days, 1:00 PM - 5:00 PM Eastern (US).

Maria Lizardo - PathfinderInstructor:  Maria Lizardo

Maria has 47 years of management, project management, procurement, planning/scheduling, cost control and contracting experience.  During her career, she has supported projects in the oil and petrochemical industries on projects ranging up to several billion dollars in total cost.  She has actively participated in a number of project management consulting services including Independent Project Reviews (IPRs), Gate Reviews, PDRI Assessments, Construction Readiness Assessments, Risk Reviews, Project Execution Plans (PEPs), Value Improvement Engineering (VIP’s) and Expert Witness and Claims Examinations involving forensic analysis assignments.
Maria’s experience in training goes back to the beginning of her career when she taught oil refining for 4 years at Simon Bolivar University in Venezuela and refining economy to the subsidiaries of Petroleos de Venezuela.  Recently, with Pathfinder she has participated as facilitator of several courses of Project Management and contracting for different clients.
Maria has participated in the design, development, and roll-out of client project management processes and project management manuals, as well as reviewed and evaluated existing documents as to their applicability to large and small project environments.
Maria holds an MS in Business Engineering, Major in Finance, and a B.S. in Chemical Engineering from Simon Bolivar University, Caracas, Venezuela.  She is a member of the Engineers Association of Venezuela Equivalent of the American Engineers Association and has served as a member, secretary, and treasurer of the Chemical Engineers Association of Venezuela - Equivalent of AICHE.



Description
This session will build off the basic concepts of “Project Control from an Owner’s Perspective.” Advanced Project Control issues will be addressed including Cost and Schedule Risk Analysis, Engineering and Construction Productivity Evaluation and Influences, Schedule Analysis and recover options, Reporting and Contractor Oversight. Discussion will be conducted on project control requirements and language required in owner contract documents. Facilitators will also demonstrate some of the more common software tools for scheduling, risk analysis, cost estimating, etc. Participants will be tasked with various workshop exercises that will challenge their skills in project control and project recovery techniques.

Attendees will gain a hands on application of:
• Advanced methods for cost risk analysis
• Advanced methods of schedule risk analysis
• Execution Productivity Analysis Tools and Techniques
• Planning/Schedule Analysis Techniques
• Effective reporting methods/tools
• Advanced recovery techniques
• Standard Project Control Tools

Who would benefit by attending this seminar?
Owner Project Team Representatives, primarily Owner's Project Managers, Project Controls Specialists and Managers, Project Engineers with at least 5 years experience

Content:  Advanced

Key Learning Objectives

• Schedule Risk Analysis and Assurance
• Cost Risk Analysis and Assurance
• Engineering/Construction Productivity Evaluation
• Advanced Recovery Techniques

Knowledge Areas
Project Controls:
• Planning & Scheduling (Risk Analysis)
• Cost Estimating/Budgeting (Assurance)
• Risk Analysis/Management, Contingency Setting & Management
• Change Management
• Project Reporting/Communication (Productivity Analysis)

TIME

DAY ONE

DAY TWO

DAY THREE

70 Minutes

(1:00pm - 2:10pm EST)

Safety Moment

  • Introduction
  • Safety Moment
  • Learning Objectives
  • Participant Expectations
  • Participant Appraisal Form

1. Project Controls Perspective

Safety Moment

Workshop #2 – Cost Risk Analysis

Safety Moment

5. Engineering / Construction Productivity

15 Minutes
(2:10-2:25)


BREAK


BREAK


BREAK

70 Minutes

(2:25pm - 3:35pm EST)

2. Scope Assessment

  • Scope Development
  • WBS / AWP

 

Workshop # 1 – Advanced Work Packages

4. Schedule Risk Analysis

  • Approach
  • Methodology
  • Tools

Workshop #4 – Productivity

15 minutes
(3:35-3:50)


BREAK



BREAK
 

BREAK

70 Minutes

(3:50pm - 5:00pm EST)

3. Cost Risk Analysis

  • Approach
  • Methodology
  • Tools

Workshop #3 – Schedule Risk Analysis

6. Reporting / Communication

  • Session Close Out
  • Open Discussion
  • Participant Appraisal Form






Professional Development & Technical Resources